MAUDE Adverse Event Report: COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25731
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook zilver expandable metal biliary stent system.The stent could not be deployed and got stuck.There was no reportable information at this time.The following additional information was received on 15- oct-2019: a section of the device detached inside the patient and the patient was sent for surgery.The following additional clarification was received on 17- oct-2019: as per the physician, while following the deployment steps during the procedure, the stent did not open fully and hence was not able to deploy in the desired place.During that time the stent and catheter got stuck inside the duct and could not be pulled back.The sheath got detached and was left inside as the nurse was trying to bring it out.The patient was already compromised due to hyperbilirubinemia state, hence instead of doing a biliary bypass surgery the physician thought of putting a biliary stent.But as the stenting got stuck, the patient had to undergo surgery.The stent became stuck inside the patient and part of the device detached inside the patient.As a result, the patient was sent to surgery.
 
Additional Manufacturer Narrative
Investigation evaluation: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The ifu states the following to assist user: "once stent delivery system is in correct position for deployment, loosen cap on proximal end of y-body.Stent is now ready for deployment." "unlock wire guide from wire guide locking device and completely remove wire guide from device.Begin deployment of stent by holding wire guide port hub stationary and slowly pulling back on y-body; while monitoring position of stent fluoroscopically.Warning: do not push delivery system up into bile duct after deployment has been initiated." "continue pulling back on y-body until it is fluoroscopically confirmed that stent is completely deployed." prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9298827
Report Number1037905-2019-00686
Device Sequence Number2132083
Product Code FGE
UDI-Device Identifier10827002257310
UDI-Public(01)10827002257310(17)210813(10)W4104412
Combination Product (Y/N)N
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Model NumberG25731
Device Catalogue NumberZILBS-10-8
Device Lot NumberW4104412
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE UNKNOWN MAKE OR MODEL
Outcome Attributed to Adverse Event Required Intervention;